MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE INC NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 18008617
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is still in-situ, but radiograph provided confirmed the complaint.The patient's post-op physical activity is unknown and it is unknown if the patient suffered a fall.Review of the provided radiograph identified the right inferior fixation screw has backed out approximately 4/5mm and appears to be in an excessive angulation.Note: the left inferior screw has minimal angulation.The lock plate is not visible in the image.No definitive root cause can be determined however review of the provide radiograph suggests insufficient lock engagement, excessive angulation obstructing lock engagement, and or excessive post-op physical activity as possible cause or contributors.No additional investigation can be completed.Labeling review: "potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." "warnings, cautions and precautions the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Proper patient selection is critical to the success of the procedure.Only patients who satisfy the criteria set forth under the indications section of this document and who do not have any of the conditions set forth under the contraindications section of this document should be considered for spinal fixation surgery using the nuvasive acp system.In addition, patients who smoke have been shown to have an increased incidence of pseudarthrosis.Based upon the fatigue testing results, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc, which may impact the performance of the system.Follow proper instrument selection as specified in the surgical technique.The nuvasive acp system is designed to provide biomechanical stabilization as an adjunct to cervical fusion and should be used with anterior column support.Without anterior column support, its use may not be successful.Spinal fixation should only be undertaken after the surgeon has had hands on training in this method of spinal fixation and has become thoroughly knowledgeable about spinal anatomy and biomechanics.A surgical technique is available for instructions on the important aspects of this surgical procedure.Care should be taken to ensure that all components are ideally fixated prior to closure." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.3.Care should be used in the handling and storage of the acp implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the acp implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the acp implants if there is any evidence of damage.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "post-operative warnings damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." "method of use please refer to the surgical technique for this device" "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at (b)(6).You may also email: (b)(6)." 9400042-en f-2023-05 h3 other text : device in-situ.
 
Event or Problem Description
On (b)(6) 2023 a cervical procedure was conducted utilizing an anterior fixation plate with no reported problem.On (b)(6) 2023 it was discovered that a screw backed out of the plate.The patient will have a follow-up next month.No revision surgery is scheduled.

Brand Name
NUVASIVE ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key17446252
Report Number2031966-2023-00157
Device Sequence Number19456397
Product Code KWQ
UDI-Device Identifier00195377008947
UDI-Public195377008947
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K203253
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18008617
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ACP PLATE
Patient Age57 YR
Patient SexMale